Re: Bloating/acne/raspy voice ***help!!!!
Hi TV EYE. I posted a response to your question about raspy voice quality from the Digestive Disorders board, so I'm glad to see you've received a diagnosis which may explain your sore throat and raspy/hoarse voice. That's what GERD and reflux can do to a person. The purple pills like Nexium and Prilosec don't work for everyone. I was on 20mg Prilosec for 2 years, and then had it increased to 40mg when my endoscopy showed Barrett's esophagus (pre-cancerous condition). I decided after 4 years of Prilosec, I was sick of taking it and still had reflux. My doc told me that reflux isn't necessarily just stomach acid (which is what the medication is trying to control), but may be other digestive juices from the pancreas, liver and small intestine which can be refluxed and irritate the esophagus. I found out that my lower esophageal spincter (LES) was hypotonic and not staying closed when needed. No amount of PPI was going to help with tightening the closure to prevent reflux, so I had surgery to correct the problem.
I know that docs have to push the new meds to their patients because of pressure from pharmaceutical companies. But if you're not getting relief from one kind, go back to your doc and keep pushing for the correct med for you. Not everybody reacts positively to the new and improved meds out there right now.
Be sure to drink plenty of fluids that will not increase acid production and lead to further reflux, e.g. water. This will also help your throat/voice. Water also dilutes stomach acid. Pop, juice, coffee, alcohol will increase acid/reflux.
As far as the acne and nasal congestion, that may be an allergic reaction to medication, but only your doc can determine that. Keep going back until you are satisfied with the outcome. We pay good money for our health care and should be treated accordingly.
Good luck to you and know that others are here for you.